Oklahoma, 2006

Damaging Winds in Oklahoma, August 15, 2006

August 15, 2006 · NWS OUN · 3 events in 2 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 15, 2:29 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 15, 2:29 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
329 PM CDT TUE AUG 15 2006

.DISCUSSION...
SURFACE FRONT IS SOMEWHAT DIFFUSE THIS AFTERNOON BUT EXTENDS FROM
ROUGHLY MCALESTER TO PAULS VALLEY INTO SOUTHWEST OKLAHOMA.
TEMPERATURES HIT NEAR TRIPLE DIGITS IN SOUTHEAST OKLAHOMA SOUTH OF
THE FRONT WHILE TEMPERATURES STAYED IN THE 80S IN NORTHWEST
OKLAHOMA NORTH OF THE FRONT AND UNDER PERSISTENT CLOUDS. THE AREA
WILL SEE NUMEROUS THUNDERSTORMS AGAIN THIS EVENING. VISIBLE
SATELLITE EARLIER TODAY SHOWED HINTS OF AN MCV MOVING NORTH THROUGH
TEXAS... BUT THAT IS NOT AS APPARENT ANYMORE. STILL MAY SEE SOME
ENHANCEMENT OF COVERAGE IN THAT AREA IF THERE IS STILL ANYTHING
THERE. AT LEAST PRELIMINARILY PUT THE HIGHEST POPS IN THE WESTERN
SECTIONS... BUT MAY REVISE JUST BEFORE ZONE TIME DEPENDING ON
RADAR TRENDS.

THUNDERSTORM CHANCES DECREASE TOMORROW AS MODELS SHOW LESS MID-
LEVEL MOISTURE TO WORK WITH... BUT STILL EXPECT TO SEE AT LEAST
ISOLATED THUNDERSTORMS. HAVE EXPANDED THE GEOGRAPHY OF THE POPS
FOR TOMORROW AND TOMORROW NIGHT ALTHOUGH HAVE KEPT THE POPS LOW.
OTHERWISE WARMING TREND WILL COMMENCE AGAIN WITH TRIPLE-DIGIT
TEMPERATURES RETURNING TO MANY AREAS ON THURSDAY. FRIDAY HAS THE
POTENTIAL TO BE VERY WARM IF LOW-LEVEL TEMPERATURE PROGS FROM THE
NAM AND DGEX VERIFY... BUT ECMWF IS ALREADY FILTERING COOLER AIR
INTO THE AREA ON FRIDAY. HAVE KEPT TEMPERATURES STEADY THURSDAY TO
FRIDAY IN THE NORTH WHILE WARMING A FEW DEGREES IN THE SOUTH IN
THE CURRENT PACKAGE BUT WILL WATCH MODEL TRENDS. REGARDLESS OF
MODEL CHOICE... SOME COOLING IS EXPECTED IN PORTIONS OF THE AREA
THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  98  76 101 /  50  20  10  10
HOBART OK         72  97  75 100 /  60  20  20  10
WICHITA FALLS TX  75 101  77 104 /  30  20  10  10
GAGE OK           67  92  71  96 /  60  20  20  10
PONCA CITY OK     71  96  73 100 /  50  20  20  10
DURANT OK         76 102  77 104 /  30  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Aug 15, 1:18 PM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
218 PM CDT TUE AUG 15 2006

OKZ004>048-050>052-TXZ083>090-161200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
218 PM CDT TUE AUG 15 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET.

DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS
WESTERN NORTH TEXAS AND WESTERN OKLAHOMA AS MOIST AIR IS LIFTED OVER
A WEAK WARM FRONT. THUNDERSTORMS WILL LIKELY BE MORE NUMEROUS IN
WESTERN OKLAHOMA WHERE UPSLOPE LOW LEVEL FLOW AND A WEAK UPPER LEVEL
DISTURBANCE PROVIDE INCREASED LIFT. SEVERE WEATHER WILL BE ISOLATED.
MODERATE INSTABILITY AND HIGH TEMPERATURES THIS AFTERNOON MAY ALLOW
A FEW STORMS TO PRODUCE WIND NEAR 60 MPH WITH HEAVY RAINFALL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY MAINLY ACROSS
NORTHERN OKLAHOMA AS THE OLD FRONT CONTINUES TO WEAKEN AND LIFT
NORTHWARD. HIGH PRESSURE WILL THEN REGAIN ITS HOLD... KEEPING THE
REGION DRY UNTIL THE NEXT FRONT APPROACHES FRIDAY NIGHT INTO
SATURDAY BRINGING ANOTHER CHANCE OF THUNDERSTORMS.

OTHER HAZARDOUS WEATHER...
AFTERNOON HEAT INDICES WILL CONTINUE TO RANGE BETWEEN 100 AND 105...
ESPECIALLY ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS... THROUGHOUT THE REMAINDER OF THE WEEK. PEOPLE WITH OUTDOOR
ACTIVITIES SHOULD CONTINUE TO USE CAUTION.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

In the hours before

Special weather statement, Aug 15, 1:23 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT TUE AUG 15 2006

OKZ028-040-151945-
MCCLAIN OK-GARVIN OK-
223 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MCCLAIN COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF MAYSVILLE AT
223 PM CDT...MOVING NORTHEAST AT 15 MPH.

WINDS AROUND 45 MPH ARE POSSIBLE.

PEOPLE IN GARVIN AND MCCLAIN COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Aug 15, 1:31 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
231 PM CDT TUE AUG 15 2006

OKZ033-TXZ083-084-087-151945-
HARMON OK-HARDEMAN TX-FOARD TX-KNOX TX-
231 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN...HARMON
AND KNOX COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 17 MILES NORTH OF
GOODLETT TO 36 MILES WEST OF TRUSCOTT AT 231 PM CDT...MOVING
EAST EAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

WR
Special weather statement, Aug 15, 1:48 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
248 PM CDT TUE AUG 15 2006

OKZ021-033-034-TXZ083-084-152015-
BECKHAM OK-GREER OK-HARMON OK-HARDEMAN TX-FOARD TX-
248 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...FOARD...GREER...
HARDEMAN AND HARMON COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES SOUTHEAST OF
ERICK TO 22 MILES SOUTH OF LAZARE AT 248 PM CDT...MOVING NORTHEAST AT
15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN BECKHAM...FOARD...GREER...HARDEMAN AND HARMON COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Aug 15, 2:30 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT TUE AUG 15 2006

OKZ025-026-029-030-152100-
LINCOLN OK-OKLAHOMA OK-POTTAWATOMIE OK-CLEVELAND OK-
330 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...LINCOLN...
OKLAHOMA AND POTTAWATOMIE COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME NORTHEASTERN NORMAN AT
330 PM CDT...MOVING NORTHEAST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 45 MPH ARE POSSIBLE.

PEOPLE IN CLEVELAND...LINCOLN...OKLAHOMA AND POTTAWATOMIE COUNTIES...
INCLUDING THE CITIES OF NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Aug 15, 2:32 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
332 PM CDT TUE AUG 15 2006

OKZ036-TXZ083-084-152100-
JACKSON OK-HARDEMAN TX-FOARD TX-
332 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND JACKSON
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES WEST OF
ELDORADO TO 24 MILES SOUTHWEST OF QUANAH AT 332 PM CDT...MOVING
NORTHEAST AT 15 MPH.

WINDS AROUND 50 MPH AND VERY HEAVY RAINFALL ARE POSSIBLE.

PEOPLE IN FOARD...HARDEMAN AND JACKSON COUNTIES...INCLUDING THE CITY
OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Aug 15, 3:02 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT TUE AUG 15 2006

OKZ026-028>030-152130-
LINCOLN OK-POTTAWATOMIE OK-CLEVELAND OK-MCCLAIN OK-
402 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...LINCOLN...
MCCLAIN AND POTTAWATOMIE COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES EAST OF
MCLOUD TO GOLDSBY AT 402 PM CDT...MOVING EAST AT 10 MPH.

WINDS AROUND 50 MPH AND VERY HEAVY RAINFALL ARE POSSIBLE.

PEOPLE IN CLEVELAND...LINCOLN...MCCLAIN AND POTTAWATOMIE COUNTIES...
INCLUDING THE CITY OF NORMAN...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pottawatomie

When
August 15, 3:45 PM CST
Where
Pottawatomie County, Shawnee
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.333, -96.917

Thunderstorm Wind, Pottawatomie

When
August 15, 3:45 PM CST
Where
Pottawatomie County, Shawnee
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
35.333, -96.917

Several trees were uprooted or damaged. Damage also occurred at an industrial park. Several semi-trucks were rolled over. One semi was destroyed when it rolled into a truck wash. The walls of the truck wash collapsed. The doors and roof to a steel building were also damaged.

Thunderstorm Wind, Cotton

When
August 15, 6:00 PM CST
Where
Cotton County, 7 mi SSE of Temple
Measured
52 kt (60 mph) estimated gust
Property damage
$100
Reported by
GENERAL PUBLIC
Coordinates
34.167, -98.183

Four inch diameter tree limbs were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530201, 5530202, 5530203.